Hail, Presidio
- When
- June 18, 2:07 PM CST to 2:12 PM CST
- Where
- Presidio County, 7 mi S of Marfa
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 30.219, -104.020
A weak upper level ridge was over the region with an upper level disturbance that moved over the area which provided lift. Moist and very unstable conditions were present east of a dryline across West Texas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
A weak upper level ridge was over the region with an upper level disturbance that moved over the area which provided lift. Moist and very unstable conditions were present east of a dryline across West Texas. Wind shear was also fairly strong across the area. These conditions contributed to storms initially developing south and west of the Pecos River then developing across the Permian Basin and Western Low Rolling Plains. These storms had large hail and strong winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 18, 12:49 PM CST, 1 hour 18 minutes earlier.
Area Forecast Discussion National Weather Service Midland/Odessa TX 149 PM CDT Tue Jun 18 2019 .DISCUSSION... * Strong to Severe Thunderstorms possible through this evening, accompanied by large to very large hail * Very hot conditions follow late this week Despite a weak upper level ridge over the region strong to severe thunderstorms are expected to develop once again through this evening across mainly west Texas as an upper level disturbance moves through the ridge and interacts with a moist and very unstable airmass east of a dryline. Thunderstorms are beginning to develop in the Davis Mountains and initiation will likely also occur later this afternoon and early this evening further east into the Permian Basin as the cap weakens. In these areas cape values in excess of 3000 j/kg will combine with bulk wind shear of 30 to 40 knots and very steep lapse rates to produce the threat of large to very large hail and damaging winds. The precipitation should be east of the forecast area by 19/06z as the shortwave departs. By Wednesday and Thursday zonal flow aloft will push the dryline into west Central Texas and push the threat of thunderstorms east of the forecast area. Low level thermal ridging and downslope flow will allow high temperatures to climb to much above normal values. Localized Heat Advisory criteria may be met near and along the Rio Grande River(near Boquillas Canyon) Wednesday and and more widespread Thursday. Portions of the Permian may also need an advisory by Thursday as well. Later shifts will need to monitor. By Friday through next weekend southwesterly flow aloft will develop once again ahead of a slow moving Pacific upper level storm system. Default NBM guidance pops seem too low in this regime and prefer the higher superblend pops for thunderstorms in the eastern Permian Basin. Temperatures will remain above normal through the extended forecast. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 71 101 68 105 / 30 0 0 10 Carlsbad 68 101 68 104 / 0 0 0 0 Dryden 73 104 73 108 / 30 10 10 0 Fort Stockton 72 101 72 105 / 20 10 0 10 Guadalupe Pass 68 93 68 96 / 0 0 0 0 Hobbs 64 98 64 101 / 10 0 0 0 Marfa 61 94 61 97 / 10 10 0 10 Midland Intl Airport 72 102 69 105 / 20 0 0 0 Odessa 71 102 68 105 / 20 0 0 0 Wink 68 103 66 106 / 10 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 70/12
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 113 PM CDT Tue Jun 18 2019 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-191815- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 113 PM CDT Tue Jun 18 2019 /1213 PM MDT Tue Jun 18 2019/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Isolated to scattered thunderstorms are expected across the area this afternoon and tonight. There is a marginal to enhanced risk of severe storms, capable of producing large hail, damaging winds, frequent cloud-to-ground lightning, and an isolated tornado. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Very hot temperatures may create a health hazard Thursday and Friday. Take precautions if performing outdoor activities on these days. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
Special Weather Statement National Weather Service Midland/Odessa TX 200 PM CDT Tue Jun 18 2019 TXZ075-274-277-278-181945- Pecos TX-Reeves County Plains TX-Davis Mountains TX- Davis Mountains Foothills TX- 200 PM CDT Tue Jun 18 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PECOS...SOUTHWESTERN REEVES AND NORTHEASTERN JEFF DAVIS COUNTIES UNTIL 245 PM CDT... At 200 PM CDT, Doppler radar was tracking a strong thunderstorm 10 miles southwest of Balmorhea State Park, or 17 miles north of Fort Davis, moving east at 15 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Balmorhea, Balmorhea Lake, Saragosa, Balmorhea State Park, Black Mountain, Toyahvale, Star Mountain and Buffalo Trail Scout Camp. This includes Interstate 10 between mile markers 200 and 215. LAT...LON 3068 10399 3090 10406 3113 10369 3072 10346 TIME...MOT...LOC 1900Z 247DEG 14KT 3084 10390 80
The national radar mosaic for the moment the first event began.
13 hail, 3 thunderstorm wind. Local standard time, as filed.
A thunderstorm moved across Pecos County and produced a 61 mph wind gust one mile northwest of Fort Stockton.
A thunderstorm moved across Brewster County and produced a 60 mph wind gust five miles south of Marathon.
A thunderstorm moved across Howard County and produced less than golfball sized hail and 60 mph winds.
A thunderstorm moved across Mitchell County and produced quarter sized hail and 60 mph winds three miles northwest of Cuthbert.
A thunderstorm moved across Scurry County and produced a 70 mph wind gust three miles southwest of Hermleigh.
A thunderstorm moved across Scurry County and produced nickel sized hail and 50 mph winds one mile north of Snyder.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2019Every state in 2019This day in weather historyWarnings in Texas, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 832774, 832775, 832783, 832785, 832786, 832787, 832788, 832791, 832792, 832797, 832804, 832806, 832819, 832864, 832837, 832857.